Table of Contents
Journal of Difference Equations
Volume 2014, Article ID 364269, 4 pages
http://dx.doi.org/10.1155/2014/364269
Research Article

A Remark on the Regularity Criterion for the MHD Equations via Two Components in Morrey-Campanato Spaces

1School of Mathematics and Computer Sciences, Gannan Normal University, Ganzhou, Jiangxi 341000, China
2Department of Mathematics, College of Sciences, Hohai University, Nanjing 210098, China

Received 1 April 2014; Accepted 9 June 2014; Published 25 June 2014

Academic Editor: Richard Saurel

Copyright © 2014 Zujin Zhang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We consider the regularity criterion for the 3D MHD equations. It is proved that if the horizontal components of the velocity and magnetic fields satisfy with , then the solution smooth. This improves the result given by Gala (2012).

1. Introduction

In this paper, we consider the following three-dimensional (D) magnetohydrodynamic (MHD) equations: where is the fluid velocity field, is the magnetic field, is a scalar pressure, and are the prescribed initial data satisfying in the distributional sense. Physically, (1) governs the dynamics of the velocity and magnetic fields in electrically conducting fluids, such as plasmas, liquid metals, and salt water. Moreover, (1)1 reflects the conservation of momentum, (1)2 is the induction equation, and (1)3 specifies the conservation of mass.

Besides its physical applications, the MHD system (1) is also mathematically significant. Duvaut and Lions [1] constructed a global weak solution to (1) for initial data with finite energy. However, the issue of regularity and uniqueness of such a given weak solution remains a challenging open problem. Many sufficient conditions (see, e.g., [214] and the references therein) were derived to guarantee the regularity of the weak solution. Among these results, we are interested in regularity criteria involving only partial components of the velocity , the magnetic field , the pressure gradient , and so forth.

Cao and Wu [2] proved the following regularity criterion: Jia and Zhou showed that if then the solution is regular. These results were improved by Zhang [15] to be

Once only partial components of the velocity field are concerned, we have combinatoric regularity criterion involving partial components of the magnetic field also. This is due partially to the strong coupling of the velocity and magnetic fields. Let us list some recent progress. Gala and Lemarié-Rieusset [6] established the following two regularity conditions: Recently, Ni et al. in [10] showed that each of the following three conditions or or ensures the smoothness of the solution. Here, is the horizontal gradient operator.

The motivation of this paper is to give another contribution in this direction. Motivated by [8], we would like to show the following regularity condition for (1): Here, and in what follows, we denote by the horizontal components of the velocity and magnetic fields, respectively, and by the horizontal gradient operator.

Before stating the precise result, let us recall the weak formulation of the MHD equations (1).

Definition 1. Let with and . A measurable -valued pair is called a weak solution to (1) with initial data , provided that the following three conditions hold:(1), ;(2)(1)1,2,3,4 are satisfied in the distributional sense;(3)the energy inequality

Now, our main result reads as follows.

Theorem 2. Let with and . Assume that is a given weak solution pair of the MHD system (1) with initial data on . If then the solution is smooth on .

Here, is the Morrey-Campanato space, which will be introduced in Section 2. And Section 3 is devoted to the proof of Theorem 2.

Remark 3. Noticing that for (see (19)), we indeed improve the result of [16].

2. Preliminaries

In this section, we will introduce the definition of Morrey-Campanato space and recall its fundamental properties. The space plays an important role in studying the regularity of solutions to partial differential equations (see [11, 17, 18], e.g.).

Definition 4. For , the Morrey-Campanato space is defined as where is the ball with center and radius .

One sees readily that is a Banach space under the norm and contains the classical Lebesgue space as a subspace: Moreover, the following scaling property holds: Due to the following characterization in [19].

Lemma 5. For , the space is defined as the space of all functions such that Then, if and only if with equivalent norm.

And, with the fact that we have Here, is the Besov space, which is intermediate between and (see [20]):

3. Proof of Theorem 2

In this section, we will prove Theorem 2.

It is well known (see [21], e.g.) that, for with , (1) possesses a local strong solution where is the maximal existence of the strong solution. Moreover, this strong solution is smooth and unique in the class of weak solutions. Thus, if , we have nothing to prove. Otherwise, we will show that the norm of this strong solution remains bounded as . The standard continuation argument then yields that could not be the maximal existence of the strong solution. This contradiction concludes that , and we complete the proof.

Taking the inner product of (1)1 with , (1)2 with in , respectively, and adding the resulting equations together, we obtain where we use integration by parts formula, the fact that and its consequence For , Integrating by parts and noticing that , we get The remaining terms can be similarly decomposed and bounded so that Plugging (26) and (27) into (22), we gather Consequently, Applying Gronwall inequality, we deduce that

As soon as the estimates of are obtained, we can invoke the standard energy method to bootstrap the solution to be in for all . The Sobolev imbedding theorem then implies that the solution is smooth.

The proof of Theorem 2 is completed.

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgments

This work was partially supported by the National Natural Science Foundation of China (11326138), the Youth Natural Science Foundation of Jiangxi Province (20132BAB211007), and the Science Foundation of Jiangxi Provincial Department of Education (GJJ14673).

References

  1. G. Duvaut and J. Lions, “Inéquations en thermoélasticité et magnétohydrodynamique,” Archive for Rational Mechanics and Analysis, vol. 46, pp. 241–279, 1972. View at Google Scholar · View at MathSciNet
  2. C. Cao and J. H. Wu, “Two regularity criteria for the 3D MHD equations,” Journal of Differential Equations, vol. 248, no. 9, pp. 2263–2274, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. Q. Chen, C. Miao, and Z. Zhang, “On the regularity criterion of weak solution for the 3D viscous magneto-hydrodynamics equations,” Communications in Mathematical Physics, vol. 284, no. 3, pp. 919–930, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. H. L. Duan, “On regularity criteria in terms of pressure for the 3D viscous MHD equations,” Applicable Analysis, vol. 91, no. 5, pp. 947–952, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. C. He and Z. Xin, “On the regularity of weak solutions to the magnetohydrodynamic equations,” Journal of Differential Equations, vol. 213, no. 2, pp. 235–254, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. S. Gala and P. G. Lemarié-Rieusset, “Some regularity criteria for the 3D incompressible magnetohydrodynamics,” Journal of Mathematical Analysis and Applications, vol. 369, no. 1, pp. 317–322, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. X. J. Jia and Y. Zhou, “A new regularity criterion for the 3D incompressible MHD equations in terms of one component of the gradient of pressure,” Journal of Mathematical Analysis and Applications, vol. 396, no. 1, pp. 345–350, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. X. Jia and Y. Zhou, “Regularity criteria for the 3D {MHD} equations involving partial components,” Nonlinear Analysis. Real World Applications. An International Multidisciplinary Journal, vol. 13, no. 1, pp. 410–418, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. X. Jia and Y. Zhou, “Regularity criteria for the 3D {MHD} equations via partial derivatives,” Kinetic and Related Models, vol. 5, no. 3, pp. 505–516, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. L. D. Ni, Z. G. Guo, and Y. Zhou, “Some new regularity criteria for the 3D MHD equations,” Journal of Mathematical Analysis and Applications, vol. 396, no. 1, pp. 108–118, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. Z. Zhang, “Remarks on the regularity criteria for generalized {MHD} equations,” Journal of Mathematical Analysis and Applications, vol. 375, no. 2, pp. 799–802, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  12. Z. Zhang, P. Li, and G. Yu, “Regularity criteria for the 3D {MHD} equations via one directional derivative of the pressure,” Journal of Mathematical Analysis and Applications, vol. 401, no. 1, pp. 66–71, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. Y. Zhou, “Remarks on regularities for the 3D {MHD} equations,” Discrete and Continuous Dynamical Systems A, vol. 12, no. 5, pp. 881–886, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. Y. Zhou and J. Fan, “Logarithmically improved regular ity criteria for the 3D viscous MHD equations,” Forum Mathematicum, vol. 24, no. 4, pp. 691–708, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. Z. J. Zhang, “Mageto-micropolar uid equations with regularity in one direction”.
  16. S. Gala, “A new regularity criterion for the 3D MHD equations in R3,” Communications on Pure and Applied Analysis, vol. 11, pp. 937–980, 2012. View at Google Scholar · View at MathSciNet
  17. T. Kato, “Strong solutions of the Navier-Stokes equation in Morrey spaces,” Boletim da Sociedade Brasileira de Matemática, vol. 22, no. 2, pp. 127–155, 1992. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. M. E. Taylor, “Analysis on Morrey spaces and applications to Navier-Stokes and other evolution equations,” Communications in Partial Differential Equations, vol. 17, no. 9-10, pp. 1407–1456, 1992. View at Publisher · View at Google Scholar · View at MathSciNet
  19. P. G. Lemarié-Rieusset, Recent Developments in the Navier-Stokes Problem, Chapman and Hall, London, UK, 2002.
  20. Y. Zhou and S. Gala, “A new regularity criterion for weak solutions to the viscous {MHD} equations in terms of the vorticity field,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 9-10, pp. 3643–3648, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  21. M. Sermange and R. Temam, “Some mathematical questions related to the {MHD} equations,” Communications on Pure and Applied Mathematics, vol. 36, no. 5, pp. 635–664, 1983. View at Publisher · View at Google Scholar · View at MathSciNet